Georgia, 2012Hail and Damaging Winds in Georgia, August 7, 2012
August 7, 2012 · NWS CHS · 4 events in 4 counties and zones
Isolated to scattered thunderstorms developed across portions of southeast Georgia during the mid afternoon along the developing sea breeze. A few of these storms became severe, capable of producing large hail and damaging wind gusts.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $8,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated to scattered thunderstorms developed across portions of southeast Georgia during the mid afternoon along the developing sea breeze. A few of these storms became severe, capable of producing large hail and damaging wind gusts.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Aug 7, 2:54 PM EST, 30 minutes earlier.
Area forecast discussion, Aug 7, 2:54 PM EST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
354 PM EDT TUE AUG 7 2012
.SYNOPSIS...
ATLANTIC HIGH PRESSURE WILL REMAIN OFFSHORE THROUGH THE PERIOD WHILE
A TROUGH OF LOW PRESSURE PERSISTS INLAND. A STRONG LOW PRESSURE
SYSTEM WILL DEVELOP TO THE NORTH LATE IN THE WEEK...WITH AN
ASSOCIATED COLD FRONT APPROACHING OVER THE WEEKEND.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
A MID-LEVEL CIRCULATION CENTERED OVER SOUTHWESTERN GEORGIA AND SOUTHERN
ALABAMA WILL CONTINUE TO SLOWLY TRACK NORTHEASTWARD THIS EVENING
AS A WEAK SHORTWAVE POSITIONED ACROSS WESTERN TENNESSEE PROPAGATES
TOWARD THE EAST COAST. THIS CIRCULATION WILL CONTINUE TO OPEN UP
AND FILTER IN PLENTY OF DEEP TROPICAL MOISTURE ACROSS THE AREA
THIS EVENING. WITH NUMEROUS SHOWERS AND A FEW ISOLATED
THUNDERSTORMS ALREADY IN PLACE...HAVE MAINTAINED CATEGORICAL POPS
BETWEEN 80 AND 90 PERCENT FOR MOST AREAS THROUGH EARLY EVENING.
THE MAIN HAZARDS WILL BE PERIODS OF HEAVY RAIN WHICH COULD RESULT
IN AN ENHANCED POTENTIAL FOR MINOR FLOODING OF LOW-LYING AND POOR
DRAINAGE AREAS. A FEW THUNDERSTORMS COULD BECOME STRONG...BUT WITH
SHOWALTER INDICES GENERALLY POSITIVE AND WEAK LAPSE RATES...THE SEVERE
THREAT WILL REMAIN LOW.
WITH THE LOSS OF INSOLATION...CONVECTION WILL BEGIN TO DIMINISH
SHORTLY AFTER SUNSET. HOWEVER...WITH THE APPROACHING SHORTWAVE AND
PLENTY OF LINGERING MOISTURE IN PLACE...WILL MAINTAIN AT LEAST
SCATTERED POPS PRIOR TO MIDNIGHT. THEREAFTER...ANY LINGERING
CONVECTION WILL LIKELY TRANSITION OFFSHORE AND OVER THE COASTAL WATERS.
OVERNIGHT LOWS WILL RANGE BETWEEN THE LOWER 70S WELL INLAND TO
AROUND 80 DEGREES AT THE BEACHES.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
WEDNESDAY IS SETTING UP TO BE A RATHER WET DAY ACROSS THE AREA...
ESPECIALLY SOUTHERN SC. AN UPPER LEVEL JET WILL STRENGTHEN OFF THE
MID-ATLANTIC STATES ON WEDNESDAY...PLACING SOUTHERN SC IN THE
RIGHT-ENTRANCE REGION. THE SHORTWAVE TROUGH AXIS WILL ALSO BE
CENTERED OVER THE AREA WITH SUBSTANTIAL UPPER VORTICITY ENERGY IN
PLACE. AT THE SURFACE A WEAK WAVE OF LOW PRESSURE IS EXPECTED TO
LIFT NORTHEAST THROUGH SOUTHERN SC IN THE AFTERNOON. PRECIPITABLE
WATER VALUES ARE PROGGED TO RISE ABOVE 2.25 INCHES AND 0-6 KM WINDS
WILL REMAIN AT LESS THAN 15 KT. GOOD COVERAGE OF SHOWERS AND TSTMS
EXPECTED...ESPECIALLY LATE MORNING THROUGH THE AFTERNOON WHEN
POCKETS OF INSOLATION HELP INCREASE LOW-LEVEL INSTABILITY AND LIFT.
WE ARE CARRYING LIKELY POPS ALL AREAS DURING THE WARMEST HOURS OF
THE DAY. HEAVY RAINFALL COULD BE A CONCERN GIVEN FURTHER LOW-LEVEL
MOISTENING AND THE ENHANCED JET DIVERGENCE IN THE AFTERNOON.
SUBSTANTIALLY LESS SHOWER AND TSTM COVERAGE IS EXPECTED ON THURSDAY
DUE TO WEAK NVA IN THE WAKE OF THE DEPARTING SHORTWAVE AND THE
DECREASE IN UPPER JET DIVERGENCE. WEAK SUBSIDENCE INLAND SHOULD
SCOUR OUT SOME OF THE LOW-LEVEL MOISTURE WITH PW/S PROGGED TO DROP
BELOW 1.85 INCHES IN THE AFTERNOON. THE BEST PRECIP COVERAGE SHOULD
BE ACROSS THE EASTERN HALF OF THE AREA ASSOCIATED WITH THE SEABREEZE
PUSHING INLAND DURING THE DAY.
ON FRIDAY A POWERFUL CLOSED UPPER LOW ROTATES THROUGH THE OHIO
VALLEY AND TOWARD THE NORTHEAST UNITED STATES. DEEP SOUTHWESTERLY
FLOW WILL SETUP ACROSS THE SOUTHEAST AND PRECIPITABLE WATER VALUES
WILL RISE BACK ABOVE 2 INCHES. THE SEABREEZE WILL INITIALLY BE THE
BEST DRIVER FOR CONVECTION BUT LATER IN THE AFTERNOON A SHORTWAVE
MOVING IN FROM THE WEST COULD BRING ADDITIONAL ACTIVITY.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
THE AXIS OF A DEEPENING UPPER LEVEL TROUGH ON SATURDAY WILL SWING
TOWARD THE EAST COAST ON SUNDAY...ALLOWING AN ASSOCIATED TRAILING
COLD FRONT TO PROGRESS TOWARD THE FORECAST AREA. A SECONDARY
SHORTWAVE WILL DESCEND FROM THE UPPER MISSISSIPPI VALLEY INTO THE
OHIO VALLEY SUNDAY AND MONDAY...PROVIDING THE COLD FRONT AN
ADDITIONAL PUSH TOWARD THE COASTLINE. THERE REMAINS QUITE A BIT
OF UNCERTAINTY AS TO WHERE THE FRONT COULD STALL AND HOW LONG IT
WILL TAKE TO DISSIPATE EARLY NEXT WEEK. WILL INDICATED HIGHEST
SHOWER/THUNDERSTORM CHANCES ON SATURDAY...WHEN LATEST NUMERICAL
MODEL SOLUTIONS PLACE THE COLD FRONT DIRECTLY OVER THE REGION.
MODEL TRENDS THEN INDICATE DEEP MOISTURE DIMINISHING MONDAY AND
TUESDAY...DESPITE THE PATTERN REMAINING RATHER UNSETTLED. WILL
THUS MAINTAIN AT LEAST 30 PERCENT RAIN CHANCES INTO EARLY NEXT
WEEK...WHILE HINTING AT A MORE SEASONAL DIURNAL SCENARIO FOR
CONVECTIVE INITIATION/DISSIPATION. EXPECT FAIRLY SEASONAL HIGH
TEMPERATURES IN THE LOWER 90S AWAY FROM THE LOCALLY COOLER
COASTLINE.
&&
.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
MAINLY VFR CONDITIONS WILL PREVAIL AT KCHS AND KSAV..BUT WITH PLENTY
OF DEEP TROPICAL MOISTURE IN PLACE...BRIEF PERIODS OF MVFR
TO POSSIBLY IFR CONDITIONS ARE EXPECT AS SHOWERS AND A FEW
ISOLATED THUNDERSTORMS IMPACT THE TERMINALS. INCLUDED MVFR TEMPOS
FOR BOTH SITES THIS AFTERNOON...BUT EXPECT SOME SCATTERED CONVECTION COULD
LINGER INTO THE EVENING HOURS AS WELL.
OVERNIGHT...LIGHT WINDS AND PLENTY OF MOISTURE COULD LEAD TO SOME
PATCHY FOG/LOW STRATUS EARLY WEDNESDAY MORNING...BUT WILL EXCLUDE FROM
THE TAFS FOR NOW AS PREVAILING CONDITIONS WILL LIKELY REMAIN VFR.
ANOTHER ROUND OF SHOWERS WILL LIKELY RETURN ON WEDNESDAY AS WELL.
EXTENDED AVIATION OUTLOOK...AN UNSETTLED PATTERN IS EXPECTED TO
PERSIST THROUGH THE LATTER HALF OF THE WEEK...WITH UNSEASONABLY
HIGH CONVECTIVE COVERAGE. BRIEF PERIODS OF MVFR OR LOWER
CONDITIONS ARE POSSIBLE WITH ANY SHOWERS AND THUNDERSTORMS...MAINLY
DURING THE AFTERNOON/EVENING HOURS.
&&
.MARINE...
WINDS WILL INCREASE CLOSER TO 15-20 KT TONIGHT IN RESPONSE TO A
TIGHTENING PRESSURE GRADIENT AND MODEST NOCTURNAL JETTING...BUT
EXPECT CONDITIONS TO REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA.
SEAS WILL ALSO INCREASE SLIGHTLY WITH STRONGER WINDS...BUT HAVE
CAPPED SEAS AT 4 FEET OUT PASSED 20NM.
ATLANTIC HIGH PRESSURE WILL REMAIN OFFSHORE WHILE A SURFACE TROUGH
DEVELOPS INLAND. A COLD FRONT WILL THEN APPROACH FROM THE NORTHWEST
LATE IN THE WEEK AND INTO THE WEEKEND. OVERALL...THIS PATTERN WILL
RESULT IN A SOUTH-SOUTHWEST FLOW ACROSS THE WATERS. THE PRESSURE
GRADIENT WILL TIGHTEN THURSDAY INTO THE WEEKEND BUT WE ARE HOLDING
CONDITIONS BELOW SMALL CRAFT ADVISORY AT THIS TIME.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.
&&
SYNOPSIS...
NEAR TERM...JHP
SHORT TERM...JRL
LONG TERM...
AVIATION...JHP
MARINE...JRL/JHP
Hazardous weather outlook, Aug 7, 2:25 AM EST, 12 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
325 AM EDT TUE AUG 7 2012
AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>052-080730-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
325 AM EDT TUE AUG 7 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Aug 7, 2:16 PM EST, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
316 PM EDT TUE AUG 7 2012
GAZ115-116-138-071945-
EVANS-INLAND BRYAN-INLAND LIBERTY-
316 PM EDT TUE AUG 7 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EVANS...LIBERTY AND
BRYAN COUNTIES THROUGH 345 PM EDT...
AT 310 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM...7 MILES SOUTHWEST OF REKA...MOVING EAST AT 15
MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
PEMBROKE...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 MPH...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD DITCHES AND LOW-LYING AREAS. REDUCE VEHICLE SPEED TO LOWER THE
RISK OF HYDROPLANING. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE
ROAD. SEEK AN ALTERNATE ROUTE.
&&
LAT...LON 3210 8181 3218 8160 3201 8154 3199 8176
3204 8178 3205 8177 3205 8179
TIME...MOT...LOC 1916Z 254DEG 12KT 3206 8172Special weather statement, Aug 7, 2:47 PM EST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
347 PM EDT TUE AUG 7 2012
GAZ100-101-116-072015-
BULLOCH-EFFINGHAM-INLAND BRYAN-
347 PM EDT TUE AUG 7 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BULLOCH...EFFINGHAM
AND BRYAN COUNTIES THROUGH 415 PM EDT...
AT 343 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR PEMBROKE...MOVING NORTHEAST AT 5 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BAY...BLITCHTON...EDEN...ELLABELL...LANIER...MELDRIM AND PEMBROKE...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD DITCHES AND LOW-LYING AREAS. REDUCE VEHICLE SPEED TO LOWER THE
RISK OF HYDROPLANING. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE
ROAD. SEEK AN ALTERNATE ROUTE.
&&
LAT...LON 3215 8175 3234 8151 3214 8133 3209 8139
3205 8163
TIME...MOT...LOC 1948Z 232DEG 6KT 3215 8158Special weather statement, Aug 7, 3:05 PM EST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
405 PM EDT TUE AUG 7 2012
GAZ138>141-072030-
COASTAL LIBERTY-COASTAL MCINTOSH-INLAND LIBERTY-INLAND MCINTOSH-
405 PM EDT TUE AUG 7 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LIBERTY AND MCINTOSH
COUNTIES THROUGH 430 PM EDT...
AT 401 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR EULONIA...MOVING NORTH AT 10 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
CRESCENT...EULONIA...HALFMOON LANDING...HARRIS NECK...JONES...PINE
HARBOR...RETREAT...RICEBORO...SHELLMAN BLUFF...SOUTH NEWPORT AND
CROSSROADS...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 45 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD DITCHES AND LOW-LYING AREAS. REDUCE VEHICLE SPEED TO LOWER THE
RISK OF HYDROPLANING. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE
ROAD. SEEK AN ALTERNATE ROUTE.
&&
LAT...LON 3177 8147 3170 8120 3147 8135 3149 8152
TIME...MOT...LOC 2005Z 197DEG 10KT 3155 8141
Special weather statement, Aug 7, 3:11 PM EST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
411 PM EDT TUE AUG 7 2012
GAZ101-116-118-072045-
EFFINGHAM-INLAND BRYAN-INLAND CHATHAM-
411 PM EDT TUE AUG 7 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EFFINGHAM...BRYAN AND
CHATHAM COUNTIES THROUGH 445 PM EDT...
AT 410 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR FAULKVILLE...MOVING NORTHEAST AT 10 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BLITCHTON...BLOOMINGDALE...EDEN...MEINHARD...MELDRIM...MONTEITH...
POOLER AND RINCON...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 45 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD DITCHES AND LOW-LYING AREAS. REDUCE VEHICLE SPEED TO LOWER THE
RISK OF HYDROPLANING. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE
ROAD. SEEK AN ALTERNATE ROUTE.
&&
LAT...LON 3235 8120 3225 8115 3224 8115 3223 8114
3222 8114 3219 8111 3217 8113 3204 8143
3219 8152
TIME...MOT...LOC 2011Z 240DEG 7KT 3216 8134Thunderstorm Wind, Tattnall
- When
- August 7, 3:24 PM EST to 3:25 PM EST
- Where
- Tattnall County, 4.5 mi NNW of Manassas
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 32.230, -82.050
Thunderstorm winds blew down power lines near the intersection of Sam Green Road and Herbert Holton Road.
Thunderstorm Wind, Liberty
- When
- August 7, 3:47 PM EST to 3:51 PM EST
- Where
- Liberty County, 2.83 mi SSE of Fleming
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $5,000
- Reported by
- State Official
- Coordinates
- 31.840, -81.410
Liberty County dispatch reported several trees and power lines down. One of the trees was down on a house.
Hail, Bryan
- When
- August 7, 4:15 PM EST to 4:16 PM EST
- Where
- Bryan County, 1.5 mi NNW of Richmond Hill
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 31.950, -81.310
A trained spotter reported quarter sized hail in Richmond Hill near the intersection of Highway 17 and Highway 144.
Thunderstorm Wind, Chatham
- When
- August 7, 4:21 PM EST to 4:22 PM EST
- Where
- Chatham County, 1.81 mi NE of William Hill
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- Emergency Manager
- Coordinates
- 32.040, -81.280
One tree fell into the right lane of Interstate 95 south bound near mile marker 97.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Tennessee, August 7, 20121 death · 1 event
- Heat in California, August 7, 20121 death · 1 event
- Hail in Wisconsin, August 7, 2012$2.0 million · 1.75 in hail · 1 event
- Flash Flooding in Georgia, August 7, 2012$456,000 · 6 events
- Flash Flooding and Flood in Georgia, August 7 to 8, 2012$250,000 · 7 events
- Hail in Nebraska, August 7, 2012$100,000 · 1.75 in hail · 6 events
- Damaging Wind and Heavy Rain in Arizona, August 7, 2012$105,000 · 56 kt wind · 2 events
- Flash Flooding and Heavy Rain in Alabama, August 7, 2012$50,000 · 4 events
- Damaging Wind in Iowa, August 7, 2012$35,000 · 75 kt wind · 1 event
- Damaging Winds in Oklahoma, August 7, 2012$30,000 · 65 kt wind · 4 events
- Lightning Strike in Georgia, August 7, 2012$30,000 · 1 event
- Drought in Iowa, August 7 to 28, 201221 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 405589, 405588, 405586, 405587.